Hail, Lamb
- When
- September 12, 5:15 PM CST
- Where
- Lamb County, 12 mi S of Olton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.017, -102.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 12, 2:44 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 344 PM CDT MON SEP 12 2005 .SHORT TERM... LARGE-SCALE MID/UPPER LEVEL UPPER LOW THAT HAS BEEN SITUATED OVER THE WESTERN U.S. THE LAST COUPLE OF DAYS IS LIFTING RAPIDLY NORTHEAST OVER THE CENTRAL ROCKIES TODAY. TRAILING SHORTWAVE OVER AZ/NM WILL BE PULLED NORTHEAST OVER THE CENTRAL AND SOUTHERN PLAINS TONIGHT BY EXITING MAIN TROUGH TO THE NORTH. LEE TROUGH HAS STRENGTHENED IN RESPONSE TO APPROACHING MID-LEVEL LIFT WITH LOW-LEVEL WINDS INCREASING AND VEERING TO THE SOUTHWEST PRIMARILY ACROSS THE TX/OK PANHANDLES. WINDS INITIALLY VEERED TO THE SOUTHWEST ACROSS PORTIONS OF THE SOUTH PLAINS...BUT HAVE NOW BACKED TO THE SOUTH AND SOUTHEAST. AS A RESULT...A MODERATELY DEFINED DRYLINE WAS ORIENTED FROM NEAR GUYMON TO WEST OF CLOVIS TO NORTH OF ROSWELL. ISOLATED CONVECTION IS BEGINNING TO OCCUR ALONG THE DRYLINE IN EASTERN NM AS WELL AS THE HIGHER TERRAIN OF SOUTHEAST NM. PLENTY OF ENERGY AVAILABLE /CAPE VALUES IN EXCESS OF 1500 J/KG ACROSS ALL BUT NORTHWEST COUNTIES AND NEAR 3000 J/KG IN THE NORTHEAST COUNTIES/ FOR STORMS TO DEVELOP/PERSIST AND MODERATE VERTICAL WIND PROFILES FOR STORMS TO BRIEFLY REACH STRONG TO LOW-END SEVERE CRITERIA WITH THE GREATEST THREAT BEING MICROBURST/DAMAGING WINDS. WIND PROFILES /LOW TO MID-LEVEL VEERING WITH HEIGHT...BUT WEAK IN MID-LEVELS/ SUPPORT LOCALLY HEAVY RAINFALL AND WILL BE FURTHER ENHANCED WHERE THE TRAINING OF PRECIPITATION CORES CAN OCCUR. JH. .LONG TERM... BY TUE EVE...THE FRONT SHOULD BE HUNG UP SOMEWHERE IN THE PANHANDLES WITH TRIPLE-POINT PERHAPS NEAR AMA. THE 12Z NAM BREAKS OUT PRECIP ALONG PRE-FRONTAL TROF ACROSS THE CENTRAL CWA AND THIS LOOKS REASONABLE SO HAVE EXTENDED OUR LOW POPS SE FROM THE NRN ROLLING PLAINS THRU MOST OF THE AREA. MODELS SHOW THIS REMAINS THE CASE THRU WED NIGHT...WITH THE TRIPLE POINT MEANDERING SOMEWHERE IN THE PANHANDLES. MODEL GUIDANCE ALSO IN PRETTY GOOD AGREEMENT THAT A WEAKENING TROUGH WILL MOVE ACROSS THE CENTRAL PLAINS LATE WED/EARLY THU. DECIDED TO EXPAND POPS SLIGHTLY ACROSS OUR NRN COUNTIES AS MOST OF THE ACTION SHOULD BE UP IN THE PANHANDLES WITH THIS SYSTEM. UNFORTUNATELY...NOT MUCH HAS CHANGED RECENTLY TO INCREASE CONFIDENCE REGARDING HOW FAR SOUTH THE FRONT WILL GO BEFORE IT STALLS OUT. THE UPPER-LEVEL JET IN THE BROAD W-SW FLOW THAT SETS UP ACROSS THE WESTERN AND CENTRAL U.S. WILL STAY NORTH OF US...WHICH ARGUES FOR THE STRONGEST BAROCLINITY TO STAY NORTH AS WELL. THIS DOES NOT THOUGH PRECLUDE A SHALLOW PUSH OR OUTFLOW WORKING SOUTH INTO THE CWA SOMETIME FROM LATE TUE THRU EARLY FRI. THE NORTHERN ROLLING PLAINS APPEAR TO HAVE THE BEST CHC FOR PRECIP THRU THIS PERIOD DUE TO PROXIMITY TO DEEP MOISTURE/FRONT/AND LIFT FROM SHTWV. THE TEMPERATURE FORECAST FOR THIS TIME-FRAME IS ALSO PROBLEMATIC DUE TO THE FRONT...ESPECIALLY ACROSS THE SRN PANHANDLE. HAVE CONTINUED TO SHOW A PRETTY LARGE N-S TEMP GRADIENT ACROSS THE CWA ON WED WITH THE FRONT IN THE NORTHERN COUNTIES AND THEN A MORE UNIFORM TEMPS ON THU THINKING THAT THE FRONT AND/OR OUTFLOW MAY BE IN THE AREA. BY FRIDAY...EVEN IF THE FRONT IS STILL IN THE VICINITY...IT WILL LOSE ITS PUNCH AS LOW-LVL FLOW TURNS SOUTHERLY AND HEIGHTS INCREASE WITH UPPER RIDGE BUILDING BACK IN. A VERY MODEST WARMING TREND SHOULD ENSUE. THE RIDGE MAY BEGIN TO MOVE BACK OFF TO THE EAST BY SUN/MON IN RESPONSE TO THE NEXT TROF MOVING INTO THE PAC NW. WILL HOLD ONTO THE DRY FCST FOR NOW THRU MON GIVEN UNCERTAINTY WITH THE STRENGTH OF THE RIDGE/TROF AND THEIR POSITIONS IN RELATION TO WTX. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 86 61 85 / 40 20 20 20 TULIA 67 87 63 84 / 40 20 20 20 PLAINVIEW 66 88 65 86 / 30 20 20 20 LEVELLAND 66 90 64 89 / 30 10 20 10 LUBBOCK 67 91 66 90 / 30 10 20 10 BROWNFIELD 67 90 65 92 / 20 10 20 10 CHILDRESS 69 90 68 88 / 30 20 30 20 SPUR 68 91 68 92 / 20 10 20 10 ASPERMONT 71 92 72 93 / 20 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 02/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON SEP 12 2005 TXZ021>044-131630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING THEN MOVE EAST OVERNIGHT. THE STORMS ARE MOST LIKELY TO OCCUR ACROSS AREAS TO THE NORTH OF A LEVELLAND TO FLOYDADA TO CHILDRESS LINE. CONDITIONS WILL BE FAVORABLE FOR ISOLATED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE FROM THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 02
The Lubbock radar (KLBB), 50 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465272.